Hello! I am new to this forum. My girlfriend suggested that I come here for help as I am getting off of Methadone. I was a serious abuser of Heroin for years and kicked the habit with the help of Methadone. After being on Methadone for so many years I now realize that Methadone is the same demon, just a different name. I was on 127mls for years and today I am on 27mls. This is definitely the most difficult process I have ever endured. I guess what is driving me crazy the most is that I have no idea what is WD and what isn't. I was plugging along just fine until I hit 30mls and now I feel like I am falling apart. Sometimes I think that I am really sick.... I just don't know. Can anyone out there who has experience with Methadone WD let me know what is normal, and maybe give me some pointers on how to make it easier for myself. Thanks so much.
Hello there msm, I am in pretty much the same boat as you are. I have been on methadone for 7 years due to chronic pain, and although it really helped with the pain, the withdrawals can be nasty because of the long half life of the drug , it stays in your system for a long time, longer than most other opiates. Had I known at the time I was put on methadone , how difficult it can be to come off, I would have reconsidered. You have done very well, have come a long way. I was at 130mgs when I started tapering and that was about a year and a half ago, I started tapering 10mgs every 6 weeks, then 5mgs every 4 weeks, and then, just like you , when I got to 39mgs I got sick, really sick. I was in bed for 5 days with withdrawal. So I am now at 37mgs, was doing 2mgs /week and found that that is just too much for me, so I am stabilizing myself now, then I will begin tapering just 1 mg/week. I can totally relate to what you are saying and I do believe you are in withdrawal.You never said how much you were tapering but I believe it is time for you to do what I need to do and that is to level off at whatever mgs. you are at right now and then start dropping a very small amount, like 1 mg/week, maybe less. I got some Clonidine from the doctor and found it helpful for the hot and cold thing and the hot flashes. I had pretty bad nausea, it is gone now, so I know that my body has stabilized and I am ready to start dropping again.I want to get off this nasty drug as fast as I can , but it just isn't going to work that way. I have heard that methadone needs to be tapered very slowly. For me there is no time frame, I can take as long as I need to to get off this stuff. I am no expert in this but I can tell you of my experience and it sounds just the same as yours. There is someone who comes in here , his name is gnarly and he helps people who are coming off methadone, as he was on it himself and knows all about the withdrawals and how to best deal with them, Hopefully he will see your post and respond to it. You have done well getting down to 27mgs, I wish I was there now but like gnarly says, this is like the tortoise and the hare thing, slow and steady wins the race. Please feel free to message me any time, I would be interested to hear how you are progressing. Glad you found this site, there are many awesome people here with lots of ideas to share. Take care.....G
Thanks for responding! I am tapering 1ml a week right now. I am suffering from terrible lower back pain. It just came out of nowhere and sometimes I can't even get out of bed. DO you have anything like that? I seem to be getting awful headaches too. I want off this stuff sooooooo badly too. I don't think that I have ever wanted something so much in my entire life as I want to get off of methadone! I am glad I am here now, as I get closer to the finish line it get's harder and any support will help!
HI.......I came off 150mg and can tell you what your experiencing is prity normal for this stuff the withdrawals sorta come and go as you go along I to hit them at different doses along the way this dosent mean your taper is going to be tuff these are more like tuff spots once you get around them you can move right along again where not aloud to discuss dosing or tapering on the forum its ageist the rules get that info at your clinic from your doctor everybody is different
one thing I can tell you that will really help is a 3 in 1 vitamin calcium magnezum zinc you can get it at walmart for 6 bucks a bottle it will cut your withdrawals in 1/2 you take 4 in the morning and 4 with dinner in a few days you willfind your symptoms will ether be gone or greatly reduced get it from walmart then the 4 in the morning and 4 at dinner is the correct dose if you need help doing this I help most of the methadonians that come threw the forum message me any time we can talk then meanwile you both seam, to be on track good luck and God bless......Gnarly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.